NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, November 26, 2014
Pharmacy and Medications
Can novocain cause a migrane headache? My adult son had a small cavity in an upper front tooth and was given novocaine. Shortly after leaving the dentist office he developed a migraine headache above his eyebrow and to his temple on the same side as the injection. It wasn`t as painful after the first day but he still has it and it`s been almost three days. He also takes Ritalin for ADHD. Could the headache be from the novocaine or a drug interaction?
Procaine (also known as Novocain) should not be causing these headaches. It works as a local anesthetic, and has a very limited duration of action. There are also no drug interactions between methylphenidate (Ritalin) and procaine.
Michael Ganio, PharmD
Clinical Applications Pharmacist
Wexner Medical Center
The Ohio State University